…. I am on the birth control patch and it was my 2nd week. I took a Plan B pill just in case right after. I’m now on my patch free week and wondering how the Plan B pill is going to affect my period or if I’m going to get it at all. I already know my chances of being pregnant are slim but it is still possible right?
Great job thinking about your sexual health!
If there was a chance that sperm came into contact with the vagina there would be a risk of pregnancy.
But, if you were on the patch for at least a week and you were changing it on the right day, it was protecting you from pregnancy up to 99%
Taking an Emergency Contraception right after can also help reduce the risk of pregnancy. Emergency Contraception works by delaying ovulation – the process when the ovaries release an egg – if ovulation has not already occurred.
The most common side effect of Emergency Contraception is a change in period. This is because it is a high dose of hormones being introduced into the body at once. So it can jump start a person’s period, or make it late, or irregular. This may take a couple of cycles to go back to normal.
The only way someone can know if they are pregnant is to take a test at least 14 days after the most recent sexual contact. At this time, they can trust the result.
If you want to make an appointment at Teen Clinic you can give us a call at 303-442-5160 to make an appointment.